What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 6, 12:46 PM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 6, 12:46 PM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
146 PM EDT Tue Aug 6 2024
...New AVIATION...
.AVIATION...
(18Z TAFs)
Issued at 145 PM EDT Tue Aug 6 2024
VFR conditions are forecast to prevail across the terminals
through the period. VCTS/VCSH possible through this afternoon,
with activity moving relatively too quick to warrant the need for
TEMPOs. Brief VIS/CIG reductions will be possible with these
quickly moving showers and storms. Beyond 00Z, generally dry
conditions are forecast through the overnight hours and into
tomorrow. Some VCSH at DAB overnight cannot be ruled out between
06-15Z. West-southwest winds pick up tomorrow after 15Z at all
terminals, with wind speeds of 10 to 15 knots and gusts up to 25
knots possible. Dry conditions are expected across the terminals,
with some VCSH/VCTS possible across the Treasure Coast terminals
after 18Z tomorrow.
&&
.UPDATE...
Issued at 1024 AM EDT Tue Aug 6 2024
No changes to the forecast this morning. The southernmost rain
bands and an associated plume of moisture from Tropical Storm
Debby, which is currently meandering near the GS/SC coast, are
expected to produce episodic heavy showers and lighting storms
through the day, especially across the southern counties. There is
a Marginal risk for excessive rainfall of 2-4" from training of
storms and heavy showers, in addition to the usual gusty winds up 45
mph and occasional to frequent lightning storm hazards. Breezy to
windy conditions outside of storms will continue, as
southwesterly winds 15-20 mph with gusts 25-35 mph continue.
Between the breeze and highs a little below normal in the
U80-L90s, it won't be the worst feeling afternoon, but heat index
could still reach up to 107 in a few spots.
&&
.MARINE...
Issued at 326 AM EDT Tue Aug 6 2024
Today & Tonight... A Small Craft Advisory remains in effect for all
of the waters through 4 PM today, continuing into tonight for all
offshore waters beyond 20 NM as well as nearshore Volusia County.
Debby remains close enough for strong offshore winds, SW 18-25 KT,
through the day today, perhaps decreasing tonight nearshore south of
Cape Canaveral to 15-20 KT. Occasional gusts to near gale force
through much of today, particularly northeast of Cape Canaveral.
Seas range from 2-5 FT nearshore and up to 7 FT well offshore of
Volusia Co. Continued scattered showers and storms, some offshore-
moving with briefly increasing wind gusts.
Wednesday - Saturday... Advisory-level (SW ~ 20-25 KT) winds persist
through at least a portion of Wednesday in the offshore waters as
Debby only slowly moves northeastward. For nearshore boaters,
moderate breezes (SW 10-17 KT) persist Wed/Thu. By Friday and
Saturday, winds turn more southerly and lessen to 10-17 KT over much
of the marine area. As the sea breeze begins forming again, winds
will turn SE along the coast in the afternoon beginning Friday.
Daily shower chances will range from 40-60% with a few embedded
storms. Seas 2-5 FT on Wednesday, 2-4 FT Thu/Fri, then 2-3 FT next
weekend. All told, improving boating conditions especially nearshore
and on the Intracoastal.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 77 93 78 95 / 40 40 40 40
MCO 80 94 79 95 / 20 30 20 40
MLB 79 94 79 95 / 20 30 30 40
VRB 78 95 77 95 / 30 40 20 40
LEE 80 92 79 93 / 20 20 20 40
SFB 80 93 79 95 / 30 30 30 40
ORL 81 94 80 95 / 20 30 30 40
FPR 78 94 78 95 / 30 40 20 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 6 AM EDT Wednesday for AMZ550-570-572-
575.
Small Craft Advisory until 4 PM EDT this afternoon for AMZ552-
555.
&&
UPDATE...Haley
AVIATION...TollefsenHazardous weather outlook, Aug 6, 3:15 AM EST, 11 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
415 AM EDT Tue Aug 6 2024
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-062015-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
415 AM EDT Tue Aug 6 2024
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Scattered lightning storms are forecast today. These will produce
occasional to frequent lightning, gusty winds from 35 to 45 mph,
and locally heavy rain. There is a Marginal Risk that repeated
storms will cause excessive rainfall of 2 to 4 inches on an
isolated basis. This could lead to localized flooding of urban
and poor drainage areas.
.HIGH WIND IMPACT...
As Tropical Storm Debby remains to the north of our local area,
southwest wind gusts from 25 to 35 mph are forecast today. Keep
loose, lightweight items secured.
.EXCESSIVE HEAT IMPACT...
We will turn hotter this afternoon, with low 90s forecast. Heat
index readings should top out from 100 to 107 degrees. Stay
hydrated, and seek breaks in the shade or air conditioning if you
begin to feel unwell.
.RIP CURRENT AND SURF IMPACT...
There is a Moderate Risk of life-threatening rip currents at
Atlantic beaches. Remember to always swim in front of a lifeguard,
and never swim alone.
.WIND AND SEA IMPACT...
Strong offshore winds from 20 to 30 knots will only slowly subside
today, particularly offshore. A Small Craft Advisory remains in
effect for the entire local Atlantic until this afternoon. By this
evening, the Small Craft Advisory will continue over the offshore
waters and nearshore Volusia County.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Even hotter temperatures are forecast from mid to late this week
as rain chances decrease. Highs in the mid 90s, combined with
seasonably high humidity, will result in heat indices from 102 to
107 on Wednesday, then 105 to 110 on Thursday and Friday. This
Major Heat Risk affects anyone without adequate access to cooling.
While storm chances lessen from Wednesday into Thursday, any
strong storm that develops will produce gusty winds to 45 mph and
frequent lightning.
A Moderate Risk of rip currents will continue at our beaches on
Wednesday.
Boating conditions will improve nearshore first, then offshore
later this week as winds slowly subside.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Heil
In the hours before
Special weather statement, Aug 6, 10:29 AM EST, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1129 AM EDT Tue Aug 6 2024
FLZ058-154-159-164-254-259-264-061600-
Okeechobee FL-Coastal St. Lucie FL-Inland St. Lucie FL-
Inland Indian River FL-Inland Martin FL-Coastal Indian River FL-
Coastal Martin FL-
1129 AM EDT Tue Aug 6 2024
...A STRONG THUNDERSTORM WILL IMPACT ST. LUCIE...EASTERN
OKEECHOBEE...SOUTHEASTERN INDIAN RIVER AND NORTHERN MARTIN COUNTIES
THROUGH NOON EDT...
At 1129 AM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Fort Drum, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart, and Vero Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
&&
LAT...LON 2722 8086 2740 8071 2758 8078 2772 8035
2721 8013 2715 8012
TIME...MOT...LOC 1529Z 252DEG 30KT 2743 8062
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TollefsenSpecial weather statement, Aug 6, 11:05 AM EST, 4 hours 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
1205 PM EDT Tue Aug 6 2024
FLZ058-154-159-164-259-264-061645-
Okeechobee FL-Coastal St. Lucie FL-Inland St. Lucie FL-
Inland Martin FL-Coastal Indian River FL-Coastal Martin FL-
1205 PM EDT Tue Aug 6 2024
...A STRONG THUNDERSTORM WILL IMPACT ST. LUCIE...SOUTHEASTERN
OKEECHOBEE...SOUTHEASTERN INDIAN RIVER AND MARTIN COUNTIES THROUGH
1245 PM EDT...
At 1205 PM EDT, Doppler radar was tracking a strong thunderstorm over
Queens Cove, or near Indrio, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart, and Vero Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
&&
LAT...LON 2705 8065 2711 8066 2714 8069 2720 8079
2739 8055 2762 8038 2764 8032 2721 8013
2706 8009
TIME...MOT...LOC 1605Z 255DEG 29KT 2754 8030
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TollefsenSpecial weather statement, Aug 6, 12:22 PM EST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
122 PM EDT Tue Aug 6 2024
FLZ058-154-159-164-254-259-264-061800-
Okeechobee FL-Coastal St. Lucie FL-Inland St. Lucie FL-
Inland Indian River FL-Inland Martin FL-Coastal Indian River FL-
Coastal Martin FL-
122 PM EDT Tue Aug 6 2024
...A STRONG THUNDERSTORM WILL IMPACT ST. LUCIE...SOUTHEASTERN
OKEECHOBEE...SOUTHEASTERN INDIAN RIVER AND MARTIN COUNTIES THROUGH
200 PM EDT...
At 121 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Tradition, or 12 miles west of Port Saint Lucie,
moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart, and Vero Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
&&
LAT...LON 2706 8065 2714 8069 2721 8079 2720 8083
2714 8087 2722 8095 2723 8094 2736 8072
2759 8063 2764 8032 2721 8013 2704 8008
TIME...MOT...LOC 1721Z 262DEG 34KT 2732 8056
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TollefsenSpecial weather statement, Aug 6, 12:56 PM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
156 PM EDT Tue Aug 6 2024
FLZ159-164-259-264-061830-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Martin FL-
Coastal Martin FL-
156 PM EDT Tue Aug 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ST. LUCIE AND
MARTIN COUNTIES THROUGH 230 PM EDT...
At 156 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of J And S Fish Camp, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Walton, Stuart, Indiantown, and Palm City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
&&
LAT...LON 2703 8064 2711 8066 2713 8068 2723 8063
2736 8020 2729 8017 2699 8023
TIME...MOT...LOC 1756Z 267DEG 25KT 2717 8053
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TollefsenLocal storm report, Aug 6, 2:30 PM EST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
330 PM EDT Tue Aug 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM Tstm Wnd Gst 2 SW Indrio 27.50N 80.38W
08/06/2024 M46 MPH St. Lucie FL ASOS
[Delayed Report] The ASOS at the Treasure
Coast International Airport measured a wind
gust of 46MPH/40KTS from the southwest.
&&
REHSpecial weather statement, Aug 6, 3:02 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
402 PM EDT Tue Aug 6 2024
FLZ058-154-159-254-259-264-062045-
Okeechobee FL-Coastal St. Lucie FL-Inland St. Lucie FL-
Inland Indian River FL-Inland Martin FL-Coastal Indian River FL-
402 PM EDT Tue Aug 6 2024
...A STRONG THUNDERSTORM WILL IMPACT ST. LUCIE...SOUTHEASTERN
OKEECHOBEE...SOUTHEASTERN INDIAN RIVER AND NORTHWESTERN MARTIN
COUNTIES THROUGH 445 PM EDT...
At 402 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakewood Park, or near Indrio, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Vero Beach, and Treasure
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
&&
LAT...LON 2712 8042 2712 8067 2716 8071 2721 8079
2720 8083 2714 8087 2717 8088 2717 8091
2719 8091 2723 8099 2725 8098 2726 8100
2765 8048 2767 8033 2735 8020
TIME...MOT...LOC 2002Z 267DEG 22KT 2754 8041
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Tollefsen